Alert archive / Mississippi / Special Weather Statements in 2018
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 2, 2018, 10:58 PM CDT for Lincoln County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2018, 10:58 PM CDT (03:58 UTC)
- Expired
- Aug 2, 2018, 11:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
County Lincoln County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1007 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1672 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
951 WWUS84 KJAN 030358 SPSJAN Special Weather Statement National Weather Service Jackson MS 1058 PM CDT THU AUG 2 2018 MSZ061-062-030430- Lincoln MS-Franklin MS- 1058 PM CDT THU AUG 2 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LINCOLN AND SOUTHEASTERN FRANKLIN COUNTIES UNTIL 1130 PM CDT... At 1058 PM CDT, Meteorologists were tracking a strong thunderstorm over Center Point, or 16 miles northwest of Mccomb. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Center Point, West Lincoln, Mccall Creek, Bogue Chitto and Little Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3135 9086 3154 9079 3153 9042 3135 9045 TIME...MOT...LOC 0358Z 026DEG 3KT 3141 9066 $$ NF
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 2, 7:00 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Aug 2, 7:00 PM CDT, 3 hours 58 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 700 PM CDT Thu Aug 2 2018 .UPDATE... Updated for 00Z aviation discussion. Also made a few slight tweaks to POPs for tonight. && .AVIATION... 00Z TAF discussion: Isolated showers and thunderstorms will continue across the region before 06Z Friday. Brief reductions in visibility and gusty winds can be expected near any of the heavier showers or storms. There will be a chance for some low stratus or BR/FG development by 12Z Friday, however confidence in TAF sites being impacted is too low to include at this time. /NF/ && .DISCUSSION... Tonight and tomorrow... A similar weather pattern continues to exist over the region. The upper trough remains over the region, which is keeping a little more moisture across the eastern and southern portions of the forecast area. This is where diurnal showers and isolated storms have begun to develop once again today. These will continue through the evening before diminishing once again. There may be some patchy fog prior to daybreak once again in the south and east but will leave out any mention of this in the HWO or graphics and let future shifts assess the trends. Drier air will still reside across portions of the area and this will help lead to another night of cooler overnight lows, with readings in the 60s. Slightly warmer temperatures may occur tomorrow with highs in the 80s and a few spots may reach 90 degrees tomorrow. Rain chances will once again exist in the south and east, with similar coverage expected as we have seen the last couple of days. /28/ Saturday through next Wednesday: As high pressure builds westward this weekend, rain chances will decrease and temperatures will rise to slightly above normal again. Saturday will see isolated showers and storms firing up during the day as a lingering boundary releases one last bit of moisture before the high begins its take over. By Sunday, rain chances will decrease a bit and will be focused especially on the outskirts of the CWA, as the high continues its slow build over the southern U.S. Temperatures will increase into the low to mid 90s due to the decreased convection coverage. On Monday and Tuesday, rain chances will be low as the upper ridge finally becomes firmly established over the region. Due to the rising temps and dewpoints in the lower 70s, heat indices will be back to around and slightly above 100 degrees during this time. However, a shortwave trough will begin digging down through the Midwest on Tuesday and expanding into the Midsouth by the end of the forecast period (Wednesday). This system will drop a boundary through the region and will bring the next decent chances for rain. /10/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 68 91 70 90 / 17 14 8 41 Meridian 70 90 70 90 / 22 25 11 46 Vicksburg 66 91 70 91 / 2 10 7 38 Hattiesburg 70 89 71 89 / 24 35 16 53 Natchez 68 90 70 89 / 7 26 18 49 Greenville 66 90 69 90 / 0 3 3 20 Greenwood 66 90 70 90 / 1 6 4 21 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && NF/10/28
Hazardous weather outlook, Aug 2, 2:39 PM CDT, 8 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 239 PM CDT Thu Aug 2 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 031945- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 239 PM CDT Thu Aug 2 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Friday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. 28 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Aug 2, 7:55 PM CDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
755 PM CDT THU AUG 2 2018
MSZ054-030130-
Copiah MS-
755 PM CDT THU AUG 2 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN COPIAH COUNTY UNTIL
830 PM CDT...
At 755 PM CDT, Meteorologists were tracking a strong thunderstorm
over Crystal Springs. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of northeastern Copiah
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3195 9038 3204 9037 3205 9024 3204 9024
3203 9025 3202 9024 3193 9024
TIME...MOT...LOC 0055Z 292DEG 3KT 3200 9031
TWSpecial weather statement, Aug 2, 10:58 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Jackson MS 1058 PM CDT THU AUG 2 2018 MSZ061-062-030430- Lincoln MS-Franklin MS- 1058 PM CDT THU AUG 2 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LINCOLN AND SOUTHEASTERN FRANKLIN COUNTIES UNTIL 1130 PM CDT... At 1058 PM CDT, Meteorologists were tracking a strong thunderstorm over Center Point, or 16 miles northwest of Mccomb. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Center Point, West Lincoln, Mccall Creek, Bogue Chitto and Little Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3135 9086 3154 9079 3153 9042 3135 9045 TIME...MOT...LOC 0358Z 026DEG 3KT 3141 9066 NF
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:55 PM CDT | Special Weather Statement | JAN | Copiah | 35 min |
| Aug 3, 2:27 PM CDT | Special Weather Statement | JAN | Copiah | 33 min |
| Aug 3, 3:37 PM CDT | Special Weather Statement | JAN | Neshoba | 38 min |
| Aug 3, 3:56 PM CDT | Special Weather Statement | JAN | Hinds | 34 min |
| Aug 3, 4:30 PM CDT | Special Weather Statement | JAN | Choctaw | 30 min |
| Aug 3, 6:07 PM CDT | Special Weather Statement | JAN | Rankin | 38 min |
| Aug 3, 6:25 PM CDT | Special Weather Statement | JAN | Rankin | 35 min |
| Aug 3, 6:35 PM CDT | Special Weather Statement | JAN | Humphreys | 25 min |
| Aug 3, 6:55 PM CDT | Special Weather Statement | JAN | Rankin | 50 min |
Nearby
Special Weather Statements in Mississippi, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.